Tics, re-exacerbated by curcumin

Discussion in 'Neurological/cognitive/vision' started by forestglip, May 14, 2024.

  1. forestglip

    forestglip Senior Member (Voting Rights)

    Messages:
    102
    Over 10 years ago was the last time I had significant facial/vocal tics. This was during my worst depression/anxiety/fatigue, all significantly worsened by psych meds. But I've had no tics for years now.

    I rarely try any supplements or medications, since they're expensive, and of the dozens I've tried, none have done anything.

    Recently, I decided to try curcumin, the Longvida formulation - only a single dose. Within a few hours I had facial tics again. Two weeks later, they're still here, coming and going. Currently at a peak, because I overworked and am now in a crash.

    So just speculating on what this could mean. Could the anti-inflammatory action of curcumin (this brand has been shown to cross the BBB) have allowed a pathogen to gain ground in my brain, restarting the tics? Apparentally, some believe tic disorders and OCD are another "Long" disease, often appearing after childhood Strep. Just found out about the PANDAS theory last night.

    Though as far as I can tell, the only thing that's worsened is the tics. Though it's possible the crash I'm currently experiencing is a bit worse than normal.

    It could be a coincidence and unrelated to curcumin, but it's been years, and it restarted a few hours after taking a single dose. And it's not like it's just one of many supplements I've started lately, and just happens to be the one on the day the tics restarted - I only try something maybe once every few months to every few years.
     
    Last edited: May 14, 2024
  2. Arnie Pye

    Arnie Pye Senior Member (Voting Rights)

    Messages:
    6,134
    Location:
    UK

Share This Page